Extended semilocal convergence for the Newton- Kurchatov method

  • H.P. Yarmola Department of Computational Mathematics, Ivan Franko National University of Lviv, Lviv, Ukraine
  • I. K. Argyros Department of Mathematics, Cameron University, Lawton, USA
  • S.M. Shakhno Department of Theory of Optimal Processes, Ivan Franko National University of Lviv, Lviv, Ukraine
Keywords: Nonlinear equation; Newton-Kurchatov method; Semilocal convergence; Decomposition of operator

Abstract

We provide a semilocal analysis of the Newton-Kurchatov method for solving nonlinear equations involving a splitting of an operator. Iterative methods have a limited restricted region in general. A convergence of this method is presented under classical Lipschitz conditions.
The novelty of our paper lies in the fact that we obtain weaker sufficient semilocal convergence criteria and tighter error estimates than in earlier works. We find a more precise location than before where the iterates lie resulting to at least as small Lipschitz constants. Moreover, no additional computations are needed than before. Finally, we give results of numerical experiments.

References

I.K. Argyros, A. A. Magrenan, A Contemporary Study of Iterative Methods, Elsevier (Academic Press), New York, NY, USA, 2018.

I.K. Argyros, A. A. Magrenan, Iterative Methods and Their Dynamics with Applications: A Contemporary Study, CRC Press, 2017.

I.K. Argyros, S.M. Shakhno, Extended Local Convergence for the Combined Newton-Kurchatov Method Under the Generalized Lipschitz Conditions, Mathematics. 7 (2), 207 (2019).

X. Chen, On the convergence of Broyden-like methods for nonlinear equations with nondifferentiable terms, Ann. Inst. Statist. Math. 42 (1990), 387-401.

M.A. Hernandez, M.J. Rubio, The Secant method for nondidfferentiable operators, Appl. Math. Lett. 15 (2002), 395-399.

V.A. Kurchatov, On a method of linear interpolation for the solution of functional equations, Dokl. Akad. Nauk SSSR. Ser. Mathematics. Physics. 198 (1971), 524-526 (in Russian). Translation in: Soviet Math.Dokl. 12 (1974), 835-838.

J.M. Ortega, W.C. Rheinboldt, Iterative solution of nonlinear equations in several variables, Academic Press, New York, 1970.

H. Ren, I.K. Argyros, A new semilocal convergence theorem for a fast iterative method with nondifferentiable operators, J. Appl. Math. Comp. 34 (2010), 39-46.

S.M. Shakhno, On a Kurchatov's method of linear interpolation for solving nonlinear equations, PAMM: Proceedings in Applied Mathematics and Mechanics. 4 (2004), 650-651.

S.M. Shakhno, On the dierence method with quadratic convergence for solving nonlinear operator equations, Matematychni Studii. 26 (2006), 105-110 (in Ukrainian).

S.M. Shakhno, I.V. Mel'nyk, H.P. Yarmola, Analysis of the Convergence of a Combined Method for the Solution of Nonlinear Equations, Journal of Mathematical Sciences. 201 (2014), 32-43.

S.M. Shakhno, H.P. Yarmola, Two-point method for solving nonlinear equations with nondifferentiable operator, Matematychni Studii. 36 (2011), 213-220 (in Ukrainian).

J.F. Traub, Iterative methods for the solution of equations, Prentice Hall, Englewood Cliffs, 1964.

X. Wang, Convergence of Newton's method and uniqueness of the solution of equations in Banach space, IMA Journal of Numerical Analysis. 20 (2000), 123-134.

Published
2020-03-17
How to Cite
1.
Yarmola H, Argyros IK, Shakhno S. Extended semilocal convergence for the Newton- Kurchatov method. Mat. Stud. [Internet]. 2020Mar.17 [cited 2020Sep.26];53(1):85-1. Available from: http://matstud.org.ua/ojs/index.php/matstud/article/view/3
Section
Articles